EconPapers    
Economics at your fingertips  
 

A bias-adjusted LM test of error cross-section independence

M Pesaran (), Aman Ullah and Takashi Yamagata

Econometrics Journal, 2008, vol. 11, issue 1, pages 105-127

Abstract: This paper proposes a bias-adjusted version of Breusch and Pagan (1980) Lagrange multiplier (LM) test statistic of error cross-section independence, in the case of panel models with strictly exogenous regressors and normal errors. The exact mean and variance of the test indicator of the LM test statistic are provided for the purpose of the bias-adjustments. It is shown that the centring of the LM statistic is correct for fixed T and N. Importantly, the proposed bias-adjusted LM test is consistent even when the Pesaran's (2004) CD test is inconsistent. Also an alternative bias-adjusted LM test, which is consistent under local error cross-section dependence of any fixed order p, is proposed. The finite sample behaviour of the proposed tests is investigated and compared to that of the LM and CD tests. It is shown that the bias-adjusted LM tests successfully control the size, maintaining satisfactory power in panel with exogenous regressors and normal errors. However, it is also shown that the bias-adjusted LM test is not as robust as the CD test to non-normal errors and/or in the presence of weakly exogenous regressors. Copyright Royal Economic Society 2007

Date: 2008
References: Add references at CitEc
Citations View citations in EconPapers (95) Track citations by RSS feed

Downloads: (external link)
http://www.blackwell-synergy.com/doi/abs/10.1111/j.1368-423X.2007.00227.x link to full text (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: A Bias-Adjusted LM Test of Error Cross Section Independence (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: http://EconPapers.repec.org/RePEc:ect:emjrnl:v:11:y:2008:i:1:p:105-127

Ordering information: This journal article can be ordered from
http://www.ectj.org

Access Statistics for this article

Econometrics Journal is currently edited by Richard J. Smith, Oliver Linton, Pierre Perron, Jaap Abbring and Marius Ooms

More articles in Econometrics Journal from Royal Economic Society Contact information at EDIRC.
Series data maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2017-02-27
Handle: RePEc:ect:emjrnl:v:11:y:2008:i:1:p:105-127